Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 6, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 22, 2015, 2:31 AM EST for 22 counties in Michigan. It took effect at Feb 22, 2015, 1:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 2:31 AM EST (07:31 UTC)
- In effect from
- Feb 22, 2015, 1:00 PM EST
- Expired
- Feb 23, 2015, 11:48 AM EST
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS43 KAPX 220731 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 231 AM EST SUN FEB 22 2015 MIZ008-015-221545- /O.NEW.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 231 AM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY. * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ016>036-041-042-221545- /O.NEW.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 231 AM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
797 WWUS43 KAPX 221627 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1127 AM EST SUN FEB 22 2015 MIZ008-015-230030- /O.CON.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1127 AM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ016>036-041-042-230030- /O.CON.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1127 AM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
638 WWUS43 KAPX 230223 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 923 PM EST SUN FEB 22 2015 MIZ008-015-231200- /O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 923 PM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ016>036-041-042-231200- /O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 923 PM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JZ
674 WWUS43 KAPX 231129 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 629 AM EST MON FEB 23 2015 MIZ008-015-231800- /O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 629 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND CHILL VALUES...25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MIZ016>036-041-042-231800- /O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 629 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
882 WWUS43 KAPX 231648 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1148 AM EST MON FEB 23 2015 MIZ008-015>036-041-042-231800- /O.CAN.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1148 AM EST MON FEB 23 2015 ...WIND CHILL ADVISORY IS CANCELLED... THOUGH IT WILL REMAIN VERY CHILLY THIS AFTERNOON...WIND CHILL VALUES HAVE RISEN TO ABOVE ADVISORY CRITERIA. AS A RESULT...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 12:00 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 22, 12:00 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1200 AM EST SUN FEB 22 2015 .UPDATE... ISSUED AT 940 PM EST SAT FEB 21 2015 NORTHERN MI IS SEEING STEADY COLD ADVECTION THIS EVENING...BEHIND AN INITIAL COLD THAT NOW STRETCHES FROM THE TIP OF THE THUMB TO JUST NORTH OF MKG. AS EXPECTED...SHSN HAS GENERALLY BEEN DIMINISHING IN COVERAGE/INTENSITY...THOUGH THAT TREND IS BRIEFLY REVERSING ITSELF IN NW LOWER MI OVER THE LAST 30 MIN. REGIONAL RADAR LOOPS AND SAT IMAGERY INDICATE THAT THIS IS THE LAST PULSE OF MID-LEVEL MOISTURE WORKING ITS WAY ACROSS NORTHERN LAKE MI...WITH SUBSTANTIALLY DRIER AIR LOCATED TO THE W AND N. WILL ADJUST LATE EVENING/EARLY OVERNIGHT POP GRIDS ACCORDINGLY...BUT BY LATE TONIGHT OUR RADAR SHOULD LOOK LIKE THE MQT RADAR DOES NOW...WITH SOME SCT LIGHT LAKE EFFECT SHSN. THE SECONDARY COLD FRONT IS ALIGNED ALONG THE NE SHORE OF SUPERIOR. IT WILL DRIFT INTO EASTERN UPPER MI OVERNIGHT...THEN GRADUALLY GET LOST WITHIN WITH THE BROADER LAKE AGGREGATE TROFFING. TEMPS ARE STILL HOLDING UP DECENTLY IN THE LATE EVENING HOURS...RANGING MAINLY FROM 10 TO 20F. EASTERN UPPER IN PARTICULAR WILL DROP OFF THE TABLE TOWARD MORNING. BUT AM INCLINED TO SLIGHTLY INCREASE MIN TEMPS IN NORTHERN LOWER...IN PARTICULAR W OF I-75 WHERE MORE CLOUD COVER/MARINE INFLUENCE WILL BE SEEN. && .NEAR TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 334 PM EST SAT FEB 21 2015 HIGH IMPACT WEATHER POTENTIAL: SUB ZERO TO -10F MINS TONIGHT, OTHERWISE MINIMAL. FORECAST CHALLENGES: LES OVER ICE COVERED LAKES OVERVIEW...POLAR VORTEX OVER HUDSON BAY PUSHING THE JET STREAM DOWN OVER THE GREAT LAKES. THE 500 MB PATTERN SHOWS SEVERAL SPOKES OF ENERGY ROTATING AROUND THE VORTEX, WHICH ARE EXPECTED TO HELP PUSH MORE COLD AIR BACK INTO THE UPPER GREAT LAKES TONIGHT AND SUNDAY. AT THE SFC, A BROAD TROUGH OF LOW PRESSURE THAT STRETCHES FROM THE EAST SIDE OF HUDSON BAY TO THE UPPER GREAT LAKES AND INTO THE UPPER TENNESSEE/LOWER MISSISSIPPI VALLEY. THE SFC HIGH IS JUST BEGINNING TO BUILD INTO THE UPPER GREAT LAKES BEHIND THIS TROUGH. TONIGHT...A SMALL SLUG OF MOISTURE IS EXPECTED TO MOVE OUT OF WISCONSIN AND INTO N LOWER THIS EVENING, HELPING TO ENHANCE WHAT PALTRY LES WE HAVE GOING AT THE MOMENT. LOOKING AT THE ICE COVERAGE MAPS AND SATELLITE IMAGES, OF THE CURRENT SNOW BANDS, THE SNOW LOOKS TO BE MINOR, WITH ISOLATED LIGHT ACCUMULATIONS POSSIBLE. THE MOISTURE LOOKS TO BE OUT OF HERE BY 06Z AS THE MODELS SUGGEST WITH THE STRONG FLOW PUSHING IT OUT OF THE FORECAST AREA QUICKLY. OVERNIGHT LOOKS LIKE THERE COULD BE SOME SCATTERED SNOW SHOWERS AS THE DRIER AIR PUSHES BACK INTO THE REGION AND THE COLD AIR CONTINUES TO SPILL OVER THE ICE COVERED LAKES. LOOKING AT THE VIS SAT IMAGES AND KMQT RADAR THIS AFTERNOON, IT LOOKS LIKE THE BANDS HAVE BEEN FAIRLY THIN AND OVERNIGHT WON'T EXPECT MUCH MORE THAN THAT. SO AM FIGURING ON MINOR AMOUNTS. && .SHORT TERM...(SUNDAY THROUGH TUESDAY) ISSUED AT 334 PM EST SAT FEB 21 2015 HIGH IMPACT WEATHER POTENTIAL: ARCTIC AIR/WIND CHILLS SUNDAY-SUNDAY NIGHT. LIGHT SNOW/WIND/BLOWING SNOW EVENT MONDAY NIGHT-TUESDAY. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: THE ARCTIC GYRE AROUND HUDSON/S BAY CONTINUES...SENDING CONTINUAL PIECES OF SIBERIAN CROSS- POLAR AIR SOUTHWARD INTO THE GREAT LAKES. WEAK LAKE EFFECT THRU SUNDAY NIGHT. MORE INTERESTING SHORTWAVE AND EVENTUAL ARCTIC FRONT LATE MONDAY NIGHT-TUESDAY BRINGING SNOW CHANCES AND TIGHTENING THE GRADIENT RESULTING IN GUSTY WINDS. PRIMARY FORECAST CONCERNS/CHALLENGES: HOW COLD TO GO WITH TEMPS/WIND CHILLS SUNDAY INTO SUNDAY NIGHT. SNOW AMOUNTS AND WIND IMPACTS LATER MONDAY NIGHT THRU TUESDAY. DETAILS: OK...THE "QUASI-GOOD NEWS" FIRST. THE NEXT PIECE OF THE ARCTIC EXPRESS ON SUNDAY-MONDAY ONLY PROVIDES A GLANCING BLOW TO NORTHERN MICHIGAN...AS THE CORE OF THE COLDEST AIR SLIDES JUST NORTH/EAST OF THE AREA THROUGH ONTARIO. NOW THE BAD NEWS...DESPITE THE GLANCING BLOW...H8 TEMPS APPROACHING -30C WILL RESULT IN A RETURN TO THE DEEP FREEZE FOR NORTHERN MICHIGAN. GUSTY NORTHWEST WINDS ON SUNDAY COMBINED WITH SINGLE DIGIT HIGHS IN MANY AREAS WILL RESULT IN WIND CHILL READINGS IN THE TEENS BELOW ZERO. STRONG COLD AIR ADVECTION WILL BRING AIR TEMPERATURES WELL BELOW ZERO SUNDAY NIGHT...DESPITE LESS THAN IDEAL RADIATION COOLING CONDITIONS GIVEN SOME WIND AND CLOUDS. A FEW COLDER LOCATIONS /ESPECIALLY EAST/ MAY ONCE AGAIN DROP INTO THE -20 TO -25 DEGREE RANGE. LIKELY ENOUGH WIND /10 MPH/ TO CREATE WIND CHILLS OF -20 TO -30 IN MANY LOCATIONS AND MAY WARRANT A WIND CHILL HEADLINE /AGAIN/. SECONDARY CONCERN SUNDAY INTO MONDAY REMAINS LIGHT LAKE INDUCED SNOW SHOWERS WHERE NORTHWEST TO WEST WINDS ARE ABLE TO CROSS ANY OPEN WATER. NOT MUCH OPEN WATER TO WORK WITH...BUT MOST LIKELY AREAS TO SEE AT LEAST SOME MINOR ACCUMULATIONS WOULD BE WHITEFISH POINT AND FROM LEELANAU PENINSULA SOUTHWARD. NOTHING SIGNIFICANT EXPECTED GIVEN COLDNESS OF THE AIRMASS AND SMALL SNOWFLAKE SIZE. NEXT WEATHER FEATURE THAT BRINGS POTENTIAL IMPACTS IS A SHORTWAVE IN ADVANCE OF THE NEXT ARCTIC SURGE CROSSING THE AREA LATER MONDAY NIGHT INTO TUESDAY. SOME MODEL INCONSISTENCY IN EXACTLY HOW MUCH MOISTURE THIS SYSTEM WILL HAVE TO WORK WITH...AS THE NAM TAPS INTO A BIT MORE NORTHERN PACIFIC MOISTURE RESULTING IN PWATS APPROACHING .30 INCHES...WHILE THE GFS IS MUCH DRIER WITH PWATS AROUND 0.15 INCHES. GIVEN THE TRACK RECORD OF THIS WINTER THUS FAR...AM INCLINED TO TREND TOWARD THE DRIER SOLUTION ATTM WHICH WOULD RESULT IN RELATIVELY MINOR SNOW ACCUMULATIONS. THERE WILL LIKELY BE SOME LAKE CONTRIBUTION IN SOUTHWEST THEN WEST FLOW AREAS...ALTHOUGH THAT WILL BE GREATLY TEMPERED BY THE EXPANSE OF LAKE ICE. GROWING CONCERN FOR BLOWING/DRIFTING SNOW ISSUES WITH THIS SYSTEM AS PRESSURE GRADIENT TIGHTENS WITH H10-H8 SOUTHWEST WINDS INCREASING TO 35KTS. THESE WINDS MAY VERY WELL CREATE TRAVEL DIFFICULTIES WITH REDUCED VISIBILITY/BLOWING SNOW...ESPECIALLY IN AREAS ALONG US-2 AND BEAVER ISLAND WHERE SNOW CAN BLOW RELATIVELY UNIMPEDED FROM THE FROZEN LAKE. WILL INTRODUCE THIS POTENTIAL HAZARD INTO THE HWO AND THE WEATHER STORY GRAPHIC. && .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 334 PM EST SAT FEB 21 2015 AFTER A BRIEF "WARM-UP" TUESDAY...THE FAR BELOW NORMAL TEMPERATURES WILL RETURN AS THE NEXT ARCTIC WAVE DIVES SOUTH OVER THE THE GREAT LAKES REGION THROUGH MID-WEEK. LIGHT SYSTEM SNOWS SHOULD DIMINISH TUESDAY NIGHT AS THE SYSTEM DEPARTS TO THE EAST...BUT LIGHT LAKE EFFECT SNOWS WILL KICK IN FOR PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. ANY ACCUMULATIONS WILL BE LIGHT AS MOISTURE IS VERY LIMITED. HIGH PRESSURE WILL BUILD IN BEHIND THE AFOREMENTIONED STORM SYSTEM...KEEPING NORTHERN MICHIGAN COLD...BUT NOT TOO MUCH SNOW FALL ANTICIPATED. NEXT CHANCE FOR SNOW WILL BE WHEN THE CENTER OF THE HIGH PRESSURE FINALLY MOVES EAST OF THE GREAT LAKES TOWARDS THE END OF THE PERIOD...BRINGING SOME WAA SNOWS NORTHWARD AND IMPACTING NORTHERN MICHIGAN FORECAST AREA WITH ANOTHER ROUND OF LIGHT SNOWS...BUT ALSO MODERATING TEMPERATURES INTO THE 20S AGAIN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1200 AM EST SUN FEB 22 2015 STRONG LOW LEVEL CAA IN THE WAKE OF DEPARTING LOW PRESSURE WILL PRODUCE LIGHT LAKE EFFECT SNOW SHOWERS THRU SUNDAY NIGHT. LOW LEVEL NW FLOW WILL TARGET LOCATIONS ALONG AND WEST OF I-75 ACROSS ERN UPR AND NW LWR MICHIGAN FOR THE MOST PERSISTENT SNOW SHOWER ACTIVITY. MAINLY VFR CONDITIONS WILL DIMINISH TO MVFR WITHIN ANY OF THESE SNOW SHOWERS. N/NW WINDS BELOW 10 KTS OVERNIGHT WILL STRENGTHEN TO 10 TO 20 KTS ON SUNDAY WITH GUSTS TO 25 KTS EXPECTED. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JAZ NEAR TERM...JSL SHORT TERM...KEYSOR LONG TERM...TJL AVIATION...MLR
Hazardous weather outlook, Feb 22, 2:31 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 231 AM EST SUN FEB 22 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 231 AM EST SUN FEB 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ANOTHER PUSH OF ARCTIC AIR WILL DROP WIND CHILLS ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN TO WELL BELOW ZERO. PLEASE SEE ONGOING ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WELL BELOW ZERO WIND CHILLS WILL CONTINUE INTO MONDAY. ANOTHER SURGE OF ARCTIC AIR WEDNESDAY AND THURSDAY WILL RESULT IN ADDITIONAL SUB- ZERO TEMPERATURES AND WIND CHILLS. A STORM SYSTEM WILL BRING STRENGTHENING WINDS AND LIGHT SNOW TO THE AREA LATE MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN AREAS OF FALLING AND BLOWING SNOW AND REDUCED VISIBILITY. THE PERSISTENT COLD WEATHER THROUGH THIS WEEK WILL INCREASE THE THREAT FOR FLOODING DUE TO ICE JAMS ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT SNOW AMOUNTS...ICE JAMS...OR EXTREME TEMPERATURES AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.